MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL BTN HLSTR; E-Z CLEAN PENCIL BUTTON HOLSTER

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL BTN HLSTR; E-Z CLEAN PENCIL BUTTON HOLSTER
Model Number 0035H
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history record review could not be performed because a lot number was not provided by the customer.Additional information was requested, and the following was obtained: are there any patient consequences? there¿s no patient injury.
 
Event or Problem Description
It was reported that during an unknown procedure, the bovie pencil tip was sparked and the tip was not available.It is unknown if there were any patient consequences.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent: 3/26/2021.The product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 0035h device was received with the insulation of the electrode charred at the mid area.It should be noted that product failure is multifactorial.The most likely cause of this damage is caused by operating the electrosurgery equipment (generator) at high power settings with continual activation of the electrode for long periods or by placing the electrode tip against another instrument causing extreme heat which results in the melting of the tip.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.The lot history records were reviewed and certified by external manufacturing that the manufacturing criteria was met prior to the release of the equipment.The certificate records are accessible through external manufacturing.

Brand Name
E-Z CLEAN PNCL BTN HLSTR
Common Device Name
E-Z CLEAN PENCIL BUTTON HOLSTER
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key11392713
Report Number1721194-2021-00017
Device Sequence Number3303014
Product Code GEI
UDI-Device Identifier10614559100493
UDI-Public10614559100493
Combination Product (Y/N)N
PMA/510(K) Number
K965054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number0035H
Device Catalogue Number0035H
Device Lot Number1908220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1